Write a review

31, Just Had Restylane in Tear Troughs

I am 31 and recently (just over 2 weeks ago) had...

I am 31 and recently (just over 2 weeks ago) had restylane injections for my tear troughs. I went to an Ocuplastic Surgeon in the UK. People were always telling me I looked tired/run down - my eye bags/dark circles were really quite deep and made me look exhausted.

The procedure itself was ok (nearly 1 full syringe in each eye) however I had considerable swelling and bruising afterwards. Bad swelling lasted about 5 days and bruising for just over a week. Now that things are settling down and 'socking in' I am starting to look better however I am not totally happy with what I am seeing now.

My tear troughs are definetely MUCH better however there are contour irregularities (made worse by fact i seem to be retaining fluid) which although not asthetically great I can live with. Main problem is that I have darkness/bruising (slight in-dents)on my cheek area that although you cant really see in natural light is terribly noticeable under certain lights - looks like I've been punched.

Follow up appointment with Surgeon the other day - he says that he felt the treatment was a success and that he picked up under skin bruising I was talking about with a different flash on his camera - he says this will go away... fingers crossed because I am getting married in 5 weeks and feel upset at the thought of my pictures picking this up or the idea of long term damage to tissue/blood vessels?

Name not provided

Professional Ocuplastic Surgeon specialising in rejuvenation with dermal fillers.

Was this review helpful? 6 others found this helpful

Comments (8)

Not true on the hydrolase. It does in fact dissolve your own hydraulonic (sp) acid. That is what people are mistaking for their own tissue and fat. I had under eye filler, it looked like absolute hell, I had it dissolved and some didnt go away but I stopped after the 2nd attempt to dissolve because even the dr, who at least had the decency to admit that much, said it can dissolve my own hydrolaunic acid and leave pits or cause the skin to go flater, lose that plumping and then of course it forms wrinkles. all true. I wish people would stop lying about this. I know they are getting bad info but it is a fact that it is not oh no big deal. a lot of drs on this site lie because they say oh, have th idiot dr dissolve it and then basically are telling you they are somehow better so try again. they are on here after all to drum up business which is fine but they are dishonest, some of them. to give youj an example I saw one person on here who has answered a lot of questions and I am pretty young and she told me to go get a face lift. I am not kidding. I have no wrinkles or sagging or anything at all. I just have dark circles . so be very very careful. our vanity is really screwing most of us!
  • Reply
I just had restylane injected into my eye troughs 5 days ago. I see a noticeable difference in one eye but the other is extremely bruised. The PS did have to apply pressure to distribute on that eye but I can't wait for the bruise to subside so I may reap the full benifits!! I am very pleased so far and would reccomend!!
  • Reply
FB I had restylane in my upper lip along with a surgical procedure. I ended up with a bump under my lip. I researched and found this is not uncommon and would go away with time. I waited for weeks just to make sure it wasn't just swelling associated with the procedures. It did not go away. I finally had my PS inject with hyaluronidase. It actually took more than one round (my body really hangs onto restylane). It finally took with no resulting damage for me. Good luck
  • Reply
Hi there, I am seriously considering having hyaluronidase to dissolve the undesired results from restylane in my cheek, but am scared that it causes swelling of its own/permanent damage to my own tissue. Have you had any adverse effects from your hyaluronidase? Does it appear that you have had any damage to your own tissue i.e. is it worse than when you started or exactly the same? Would be so grateful to know as there is a strange lack of info online about hyaluronidase and its effects.
  • Reply
Hi there I have had NO problems at all with hyaluronidase and was 85% back to normal within a few hours and completely back to normal the next morning. It was my eyes/tear troughs. I would add however that it might take a bit of time to adjust to looking like 'you' again, particularly if you were unhappy with how you looked before - its hard to build your hopes up that restylane will improve how you look then it doesnt work out. I would recommend going back to the person who injected you as they know best where to put the hyal - however that depends on how experienced they are...? My PS (uk) was an ocuplastic surgeon hence very experienced with using hyal as they use it all the time for eye operations. Your PS/Dermatologist should be able to re-assure you on best way to go? Or if you are not happy with them maybe research another consultant? As you've probably read on here, some people do seem to get alergic reactions but i think statistically its very low. Just remember most people only post their problems/concerns on websites like this so its not an accurate portrayal of success. So maybe insist on a 'patch' test first? My PS didnt do one with me as he was certain i'd be ok - thankfully he was right! Good luck.
  • Reply
Hi, I'm so glad to hear your situation is resolved, especially because of you upcoming wedding. Congratulations on that. Other reviews have stated that having this stuff dissolved made matters worse by leaving wrinkles, sagging and or bags that were not there before the treatment. Were you completely back to normal, or do you feel something has changed? Also did you have the option to have only some of it dissolved so that you could still have some benefit. I ask this because I too had my under eye hollows filled with Juvederm a few days ago. One eye looks fantastic but the other eye was slightly overfilled making a bag under it and now my eyes look uneven. I don't know if I have to reverse it completely or if only a little can be injected into the eye that is puffy to dissolve some of it and maybe it will even out with the other eye.Because my right eye looks so nice and rested, I would hate to have to go back to looking tired.Thanks
  • Reply
Hi beautyhurts Unfortunately i was told that it wasnt really pheasible to have the restylane dissolved gradually - apparantly it is either all or nothing as it is difficult to gauge where the hyal will dissolve... in saying that some people on here seem to have had success to redulce lumps with small amounts of hyal injected a few days or week apart. I didnt feel that the restylane looked asthetically good - very un-natural - so as much as i am back to looking tired again I am pleased to be looking like 'me'. I would say I am completely back to normal - which can be hard to deal with for some people and in my opinion that is why some people feel that the hyal has done damage - they forget what they looked like before!? I did my research before having the hyal and there is no proof anywhere that it damages tissue/collagen etc... I also emailed a few TOP surgeons in America direct for advice too as I didnt want to risk ruining my wedding day and kindly they replied and told that there was NO risk. I would add however that you seem to be pleased with your result to some extent...unlike me... is it worth having the filler messed with and potentially needing the whole lot dissolved so that you look as tired as you did before? Could you live with slight over-fill? Good luck x
  • Reply
UPDATE: I have now had the restylane dissolved. This was very straight forward. I just didnt like how I looked and the bruised look was too noticeable. I didnt realise that the skin UNDER the tear trough is raised - effectively to mask dents - this made me look a tad swollen and changed how i looked - not asthetically ideal. But the big positive is that it was very easy to reverse! :-)
  • Reply